Alert archive / Illinois / Tornado Warnings in 2006
Tornado Warning 44, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 2, 2006, 6:58 PM CDT for Pulaski County, Illinois. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2006, 6:58 PM CDT (23:58 UTC)
- Expired
- Apr 2, 2006, 7:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Pulaski County, IL
The radar
The Paducah radar (KPAH), 36 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 7:06 PM CDT | HAIL 1 | Perks, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 4:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 022359
TORPAH
ILC153-030045-
/O.NEW.KPAH.TO.W.0044.060402T2358Z-060403T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
658 PM CDT SUN APR 2 2006
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* TORNADO WARNING FOR...
PULASKI COUNTY IN SOUTHERN ILLINOIS.
* UNTIL 745 PM CDT.
* AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES WEST OF
PULASKI...OR ABOUT 7 MILES EAST OF SCOTT CITY...MOVING EAST AT 45
MPH.
* THE TORNADO IS EXPECTED TO BE...
NEAR ULLIN AND PULASKI BY 710 PM CDT.
NEAR OLMSTED BY 715 PM CDT.
NEAR NEW GRAND CHAIN BY 720 PM CDT.
NEAR KARNAK BY 725 PM CDT.
THIS INCLUDES INTERSTATE 57 BETWEEN EXITS 8 AND 18.
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
LAT...LON 3711 8919 3713 8926 3721 8924 3722 8926
3731 8920 3734 8923 3734 8905 3730 8905
3731 8894 3723 8894 3723 8899 3720 8905
3708 8916
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 2, 3:00 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Apr 2, 3:00 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 PM CDT SUN APR 2 2006 DISCUSSION... SEVERAL ISSUES THIS PACKAGE WITH TIMING OF STORMS...MODERATE RISK OF SEVERE WEATHER...DRY SLOT MOVING INTO THE REGION...ALL WITHIN THE FIRST 6 HOURS OR SO. BOTH NAM AND GFS ARE VERY SIMILAR WITH THE SYSTEM TODAY/TONIGHT. WARM FRONT CONTS TO LIFT NORTHEAST ACROSS THE FORECAST AREA THIS AFTERNOON. AT 18Z...THE WARM FRONT WAS LOCATED NEAR A LINE FROM PERRYVILLE MO TO THE EVV AND OWB AREAS ALONG THE OH RVR. EXPECT WARM FRONT TO MOVE THROUGH THE ENTIRE CWA BETWEEN BY 21Z. STORMS HAVE REALLY BEGUN TO BLOSSOM ALONG THIS WARM FRONT JUST EAST OF EVV. THESE STORMS ARE FORMING IN STABLE LOW LEVEL ENVIRONMENT...SO SHOULD REMAIN ELEVATED WITH MAIN THREAT BEING HAIL AND GUSTY WINDS. 15Z RUC MODEL STILL SUGGESTS A BROKEN SQUALL LINE WILL DEVELOP JUST TO OUR WEST IN SE MO LATE THIS AFTERNOON...AND THEN MOVE QUICKLY THROUGH THE ENTIRE FORECAST AREA BEFORE MIDNIGHT. STABILITY AND WIND FIELDS STILL LOOK SUPPORTIVE OF SUPERCELLS AND LINE SEGMENTS WITH DESTRUCTIVE WINDS. ALSO...SFC DEW POINTS ARE ALREADY IN THE LOWER AND MID 60S IN THE WARM SECTOR SOUTH OF THE WARM FRONT. IN CONTRAST...THE NAM AND GFS KEEP THE SYSTEM RATHER STARVED FOR MOISTURE...WITH MID LVL DRY SLOTTING HELPING TO KEEP CONVECTION TO A MINIMUM. AS OF 1930Z...STLT IMAGES AND AREA WSR-88D RADARS INDICATED STORMS FIRING RAPIDLY OUT NEAR SGF. THUS...HAVE CHOSEN TO DISCREDIT THE LOW MOS POPS FROM THE GFS AND NAM MODELS. WILL CONTINUE WITH FAIRLY HIGH STORM CHANCES THIS EVENING OVER THE ENTIRE REGION...WITH HIGHEST CHCS FURTHER NORTH CLOSER TO THE GREATER MID LEVEL SUPPORT. AS PER SPC DISCUSSION...EXPECT ALL TYPES OF SEVERE WEATHER WITH THIS LINE...ESP DAMAGING WINDS AND HAIL. COULD ALSO BE A FEW STRONG TORNADOES...ESP IN DISCRETE CELLS AHEAD OF THE LINE...OR BROKEN AREAS WITHIN THE LINE. WILL END ALL PRECIP LATER TONIGHT AS SFC FRONT AND UPPER SHORT WAVE FINALLY MOVE EAST OF THE REGION. HOWEVER...THE MAIN UPPER TROF WILL NOT COME THROUGH THE REGION UNTIL MONDAY MORNING. EXPECT LOW CLOUDS AND MAYBE EVEN SOME SPRINKLES WITH THIS SYSTEM...ESP OVER NORTH/EAST AREAS OF THE FORECAST AREA. HOWEVER...MOST IF NOT ALL AREAS SHOULD SEE SOME SUN BY LATER IN THE AFTERNOON AS HIGH PRESSURE FINALLY PUSHES IN FROM THE WEST. LOOK FOR A DRY AND COOLER PERIOD MON/TUE AS THE SURFACE HIGH BUILDS IN. FROST/FREEZE MAY EVEN BE A POSSIBILITY TUE/WED MORNINGS... DEPENDING ON AMOUNT OF WIND MONDAY NIGHT AND THE AMOUNT OF MID CLOUDS TUE NIGHT. NOT A LOT OF CHANGES WITH THE EXTENDED. CONTINUED WITH SLGT CHCS STARTING IN SEMO WED NIGHT WITH INCREASING CHCS THU AND GOOD/BEST CHANCE THURS NGT. CONTINUE LINGERING CHC INTO FRIDAY. FOR THE WEEKEND HAD MAJOR DESCREPANCIES BETWEEN THE 00Z SUN GFS AND THE 06Z SUN DGEX. LEANED TOWARD THE MORE CONSISTENT GFS. THE MAIN PROBLEM IS SPEED AND PLACEMENT OF THE HIGH PRESSURE. THE DGEX PLACES SFC HIGH OVER WEST VA. AND RAPIDLY MOVES OFF THE EAST COAST SUNDAY. THE GFS ON THE OTHER HAND PLACES THE HIGH OVER THE CENTRAL PLAINS THROUGH THE WEEKEND. THE BIGGEST PROBLEM WITH THIS IS THE WIND DIRECTION IN THE GRIDS. SINCE THE WIND SPEED ARE NOT EXPECTED TO BE SIGNIFICANT ANY WAY JUST FOLLOWED THE GFS. AS FOR TEMPS MINOR TWEAKS HERE AN THERE MAINLY FOR COLLABORATION PURPOSES. COOLED THINGS DOWN A LITTLE LATE IN THE WEEK AFTER THE LATE WEEK SYSTEM MOVES THROUGH AND INCREASED CLOUD COVER ROUGHLY FROM WED THROUGH FRI AM. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && GM/KH
Hazardous weather outlook, Apr 2, 5:01 AM CDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 501 AM CDT SUN APR 2 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 501 AM CDT SUN APR 2 2006 ...MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND THIS EVENING. SCATTERED THUNDERSTORMS WILL MOVE THROUGH PARTS OF THE REGION THIS MORNING. LARGE HAIL IS THE MAIN HAZARD WITH THESE STORMS. SCATTERED THUNDERSTORMS SHOULD REDEVELOP BY MID AFTERNOON OVER THE REGION. TORNADOES...DAMAGING WINDS...AND LARGE HAIL ARE POSSIBLE WITH THESE STORMS. DURING THE EVENING HOURS...A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO QUICKLY MOVE THROUGH THE AREA. DAMAGING WINDS WILL BE THE MAIN HAZARD...HOWEVER LARGE HAIL AND ISOLATED TORNADOES ARE AGAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY NIGHT INTO FRIDAY. THERE IS THE POTENTIAL FOR MORE SEVERE WEATHER DURING THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS THE REGION...ESPECIALLY LATE THIS AFTERNOON AND EVENING. SPODEN
In the hours before
Local storm report, Apr 2, 6:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE
648 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM FUNNEL CLOUD 3 W AQUILLA 36.95N 89.97W
04/02/2006 STODDARD MO LAW ENFORCEMENT
CLOUD WAS ROTATING AND HALFWAY TO GROUND.
&&
SMITTYLocal storm report, Apr 2, 6:51 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
651 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM FUNNEL CLOUD 4 NE VIENNA 37.46N 88.84W
04/02/2006 JOHNSON IL TRAINED SPOTTER
LOCATED ALONG INTERSTATE 24 NEAR MILE MARKER 13.
&&
SMITTYLocal storm report, Apr 2, 6:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
652 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL ORAN 37.08N 89.65W
04/02/2006 M0.75 INCH SCOTT MO TRAINED SPOTTER
&&
SMITTYLocal storm report, Apr 2, 6:54 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
654 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TORNADO 2 N SIKESTON 36.91N 89.58W
04/02/2006 SCOTT MO EMERGENCY MNGR
CONFIRMED. REPORTED NEAR THE MINI FARMS AREA.
&&
SMITTYLocal storm report, Apr 2, 6:55 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
655 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL MCCLURE 37.32N 89.43W
04/02/2006 M0.75 INCH ALEXANDER IL TRAINED SPOTTER
&&
SMITTYLocal storm report, Apr 2, 6:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
656 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND DMG 6 S WAYNE CITY 38.26N 88.59W
04/02/2006 WAYNE IL TRAINED SPOTTER
TREES DOWN THROUGHOUT AREA. OCCURRED NEAR 242 AND
INTERSTATE 64.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 5:41 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 45 min |
| Apr 2, 5:51 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 54 min |
| Apr 2, 6:01 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Union | 29 min |
| Apr 2, 6:06 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jefferson | 39 min |
| Apr 2, 6:22 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Wayne | 53 min |
| Apr 2, 6:24 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 66 min |
| Apr 2, 6:24 PM CDT | Severe Thunderstorm Warning | PAH | Hardin, Johnson, Pope | 51 min |
| Apr 2, 6:30 PM CDT | Tornado Warning | PAH | Alexander, Union | 45 min |
| Apr 2, 6:36 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash, White | 54 min |
| Apr 2, 6:38 PM CDT | Severe Thunderstorm Warning | PAH | Saline | 67 min |
| Apr 2, 6:46 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin | 59 min |
| Apr 2, 6:48 PM CDT | Tornado Warning | PAH | Alexander | 57 min |
Nearby
Tornado Warnings in Illinois, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.